1. Expert Q&A: Protecting a person with dementia from financial abuse - Weds 26 June, 3:30-4:30 pm

    Financial abuse can have serious consequences for a person with dementia. Find out how to protect a person with dementia from financial abuse.

    Sam, our Knowledge Officer (Legal and Welfare Rights) is our expert on this topic. She will be here to answer your questions on Wednesday 26 June between 3:30 - 4:30 pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

  1. rache3185

    rache3185 Registered User

    Aug 3, 2006
    12
    East Yorkshire
    Good morning all,

    I was wondering if anyone had experience in the following. Dad was prescribed Haliparadol (apologies for spelling) about 2 years ago to curb over excitement and aggressiveness, this worked well but introduced drug induced Parkinsons (or so we believe) his specialist has now advised that this drug be removed and if neccessary his prescription of chlorpromozine (again apologies ) to be increased. Mum is worried that the removal of Haliparadol will bring back the aggressive outburst, I know it's individual but was just wondering if anyone had any advice on the topic, or previous experience

    Many thanks

    Rach
     
  2. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    68,668
    Kent
    Sorry Rache, I have no experience of these drugs, or their possible side effects , but am sure someone soon will get back to you with more information.

    Take care
     
  3. Sandy

    Sandy Registered User

    Mar 23, 2005
    6,847
    Hi Rach,

    I don't have any first-hand advice to offer but you might want to take a look at the Alzheimer's Society's fact sheet on drugs to treat behavioural symptoms:

    http://www.alzheimers.org.uk/Caring_for_someone_with_dementia/Unusual_behaviour/advice_drugsbehaviour.htm

    The type of symptoms that you describe (like Parkinsons - often referred to as extrapyramidal side effects) seem to be typical of long term use with certain types of anti-psychotic medication.

    It appears that some of these medications (so-called typical anti-psychotics, which Haloperidol is) may be more likely to produce these symptoms compared to others (so-called atypical anti-psychotics).

    It could be quite possible that the original triggers behind your father's aggression are no longer there after two years.

    Take care,

    Sandy
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.